Alert archive / Idaho / Special Weather Statements in 2009

Special Weather Statement, NWS Spokane, WA

August 6, 2009Kootenai County, Idaho

NWS Spokane, WA issued this special weather statement at Aug 6, 2009, 1:50 PM PDT for Kootenai County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2009, 1:50 PM PDT (20:50 UTC)
Expired
Aug 6, 2009, 2:15 PM PDT
In force
25 min
Issued by
NWS Spokane, WA

County Kootenai County, ID

The radar

The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
2379 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 062050
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
150 PM PDT THU AUG 6 2009

IDZ001-004-062115-
BONNER ID-SHOSHONE ID-KOOTENAI ID-
150 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
  NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO
  EXTREME SOUTH CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 215 PM PDT

AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PINEHURST  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN SHOSHONE COUNTY...
  RURAL EASTERN KOOTENAI COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4769 11621 4768 11656 4794 11645 4800 11616
TIME...MOT...LOC 2050Z 009DEG 2KT 4771 11635

$$

TOBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:46 PM PDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 6, 12:46 PM PDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1246 PM PDT THU AUG 6 2009

.SYNOPSIS...
THE HOT UPPER LEVEL RIDGE WILL BREAK DOWN TODAY AS A STRONG LOW
CURRENTLY OVER NORTHWEST CALIFORNIA...SHIFTS INLAND. UNSTABLE AIR
OVER THE REGION WILL ONCE AGAIN RESULT IN THE THREAT OF
THUNDERSTORMS FOR MOST LOCATIONS ESPECIALLY THIS AFTERNOON AND
EVENING. THE LOW WILL TRACK NORTHEAST TONIGHT AND FRIDAY RESULTING
IN WIDESPREAD RAIN OVER THE CENTRAL IDAHO PANHANDLE AND SOUTHEAST
WASHINGTON AND UNSEASONABLY COOL TEMPERATURES. THE LOW WILL EJECT BY
THE WEEKEND WITH DRIER WESTERLY FLOW DEVELOPING.

&&

.DISCUSSION...
QUICK UPDATE THIS AFTERNOON TO LOWER MAX TEMPS SEVERAL DEGREES
ACROSS THE EAST SLOPE VALLEYS. WENATCHEE AT NOON WAS ONLY 73
DEGREES...WHICH IS ABOUT 12 DEGREES COOLER NOW THAN THIS TIME
YESTERDAY. LOWERED MAX TEMPS FOR THE OKANOGAN VALLEY AS WELL.
THERE IS FAIRLY EXTENSIVE CLOUD COVER WHICH IS PROHIBITING SURFACE
HEATING. ALSO STRETCHED THE AREA OF ISOLATED SHOWERS AND
THUNDERSTORMS INTO THE WENATCHEE AND WATERVILLE PLATEAU AREAS
GIVEN HIGH BASED CONVECTION MOVING UP THE CASCADES.  /NISBET

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT MOST TAF SITES THROUGH 18Z FRIDAY.
HOWEVER...MVFR CONDITIONS ARE PROBABLE AT KPUW BEGINNING NEAR
06Z...PROBABLE BEGINNING NEAR 12Z AT KCOE...AND POSSIBLE AT KLWS
LATE TONIGHT AS A STRONG UPPER LEVEL LOW PRODUCES WRAPAROUND STEADY
RA/-RA ACROSS SOUTHEASTERN WASHINGTON AND THE IDAHO PANHANDLE
TONIGHT AND FRIDAY MORNING. THERE WILL BE A THREAT FOR -TSRA OVER
MOST OF THE CWA TODAY...BUT ESPECIALLY BETWEEN 22Z-04Z FOR THE
CASCADES...SOUTHEASTERN WASHINGTON...AND THE IDAHO PANHANDLE. THE
THREAT FOR -TSRA WILL EXTEND FOR A COUPLE OF MORE HOURS INTO THE
NIGHT AT KGEG...KSFF AND KCOE. A DEEPER MARINE LAYER WEST OF THE
CASCADES THIS MORNING AND A 7+MB GRADIENT BETWEEN KEAT AND KSEA
SHOULD BE ENOUGH TO KEEP WESTERLY WINDS AT KEAT THIS AFTERNOON.
NEUMAN

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        85  60  71  53  78  56 /  20  50  60  40  20  10
COEUR DALENE  82  58  66  53  76  54 /  20  60  70  60  20  20
PULLMAN        81  54  65  52  76  49 /  30  70  70  60  20  10
LEWISTON       84  60  70  59  82  58 /  30  90  80  60  20  10
COLVILLE       86  62  79  51  83  53 /  30  40  20  40  20  10
SANDPOINT      79  60  69  53  73  51 /  30  50  70  60  40  30
KELLOGG        79  58  61  52  73  53 /  50  70  80  60  40  40
MOSES LAKE     88  66  85  57  87  56 /  20  20  20  10   0   0
WENATCHEE      79  64  86  60  86  61 /  20  20  10  10   0  10
OMAK           86  65  90  58  89  57 /  30  30  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR LOWER GARFIELD
 AND ASOTIN COUNTIES...NORTHEAST BLUE MOUNTAINS.

&&
Hazardous weather outlook, Aug 6, 6:12 AM PDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
612 AM PDT THU AUG 6 2009

IDZ003-004-026-027-WAZ031>033-071315-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
612 AM PDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AND
EVENING OVER SOUTHEAST WASHINGTON AND THE CENTRAL IDAHO
PANHANDLE. A FEW THUNDERSTORMS COULD APPROACH SEVERE LEVELS WITH
GUSTY WINDS AND LARGE HAIL. THE GREATEST THREAT WILL BE EAST OF A
LINE FROM ANATONE TO ST MARIES.

THUNDERSTORMS WILL TRANSITION TO WIDESPREAD RAIN LATE TONIGHT. THE
RAIN COULD BECOME HEAVY AT TIMES AND CONTINUE THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF HEAVY RAIN ARE POSSIBLE SOUTH AND EAST OF A LINE FROM
ANATONE TO THE SILVER VALLEY. THE RAIN WILL BEGIN TO TAPER OFF
FRIDAY NIGHT.

IDZ001-002-WAZ034>038-041>044-071315-
NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
612 AM PDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:50 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
150 PM PDT THU AUG 6 2009

IDZ001-004-062115-
BONNER ID-SHOSHONE ID-KOOTENAI ID-
150 PM PDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
  NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO
  EXTREME SOUTH CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 215 PM PDT

AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PINEHURST  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN SHOSHONE COUNTY...
  RURAL EASTERN KOOTENAI COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4769 11621 4768 11656 4794 11645 4800 11616
TIME...MOT...LOC 2050Z 009DEG 2KT 4771 11635

TOBIN

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:30 PM PDTFlood WatchOTXAsotin, Garfield22 hr
Aug 6, 3:41 PM PDTAreal Flood AdvisoryOTXDouglas, Ferry, Okanogan3 hr
Aug 6, 3:48 PM PDTSpecial Weather StatementOTXPend Oreille27 min
Aug 6, 4:30 PM PDTAreal Flood AdvisoryOTXPend Oreille, Stevens3 hr
Aug 6, 4:35 PM PDTSpecial Weather StatementOTXStevens40 min
Aug 6, 2:10 PM PDTAreal Flood AdvisoryOTXBonner, Kootenai, Shoshone3 hr
Aug 6, 4:12 PM PDTSpecial Weather StatementOTXNez Perce48 min

Nearby

Special Weather Statements in Idaho, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.